Brusing and steriods

hi everyone

I have always brusied quite easily, but since being on steroids (seretide 250) even the slightist bump causes a bruise that lasts for ages. I was also given pred for 5 days yesterday and I bumped into a table today at work and I now have a massive bruise that is really painful, could this be caused by all the steroids or just a conicidence?


2 Replies

  • I've been on oral pred continuously for 7 years and am now steroid dependant as my adrenal gland is suppressed. As a consequence of this long term oral steroid use, I have thin skin which bruises very easy. I also have spinal osteoporosis and steriod induced diabetes.

    Inhaled steroids should not increase the risk of bruising as it is inhaled directly into the lungs and will be, very unlikely, cross the barrier from the lungs into the bloodstream.

  • I bruise very easily too but only take inhalers. I take symbicort 400/12 the dr at the chest clinic said that although it is not a recorded symptom of using inhalers he often finds that it's a side effect people report.

    If you are concerned you can get your clotting checked by having a blood test. I did this and it reassured me that there was nothing sinister going on.

You may also like...